Junior Strength Tylenol (Acetaminophen)

What is Junior Strength Tylenol (Acetaminophen)?

There are many brands and forms of acetaminophen available and not all brands are listed on this leaflet.

Acetaminophen is a pain reliever and a fever reducer.

Acetaminophen is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers.

Acetaminophen may also be used for purposes not listed in this medication guide.

What is the most important information I should know about Junior Strength Tylenol (Acetaminophen)?

There are many brands and forms of acetaminophen available and not all brands are listed on this leaflet.

An overdose of acetaminophen can damage your liver. Adults should not take more than 1 gram (1000 mg) of acetaminophen per dose or 4 grams (4000 mg) per day. Taking more can damage your liver. Ask a doctor before taking acetaminophen if you drink more than 3 alcoholic beverages per day, and never take more than 2 grams (2000 mg) of acetaminophen per day.

Tell your doctor if you drink more than three alcoholic beverages per day or if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have liver disease or a history of alcoholism.

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as “APAP”) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage.

What should I discuss with my healthcare provider before taking Junior Strength Tylenol (Acetaminophen)?

You should not use acetaminophen if you are allergic to it.

Ask a doctor or pharmacist if it is safe for you to take acetaminophen if you have:

  • liver disease; or
  • a history of alcoholism

Tell your doctor if you drink more than three alcoholic beverages per day or if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.

It is not known whether acetaminophen will harm an unborn baby. Before using acetaminophen, tell your doctor if you are pregnant.

Acetaminophen can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Junior Strength Tylenol Side Effects

What are the possible side effects of Junior Strength Tylenol (Acetaminophen)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have a serious side effect such as:

  • low fever with nausea, stomach pain, and loss of appetite
  • dark urine, clay-colored stools; or
  • jaundice (yellowing of the skin or eyes)

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Junior Strength Tylenol Interactions

What other drugs affect Junior Strength Tylenol (Acetaminophen)?

There may be other drugs that can interact with acetaminophen. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.

What should I avoid while taking Junior Strength Tylenol (Acetaminophen)?

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as “APAP”) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage.

Junior Strength Tylenol Dosage

How should I take Junior Strength Tylenol (Acetaminophen)?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

An overdose of acetaminophen can damage your liver. Adults should not take more than 1 gram (1000 mg) of acetaminophen per dose or 4 grams (4000 mg) per day. Taking more can damage your liver. Ask a doctor before taking acetaminophen if you drink more than 3 alcoholic beverages per day, and never take more than 2 grams (2000 mg) of acetaminophen per day.

One acetaminophen tablet may contain up to 650 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking.

If you are treating a child, use a pediatric form of acetaminophen. Carefully follow the dosing directions on the medicine label. Do not give the medication to a child younger than 2 years old without the advice of a doctor.

Measure the liquid form of acetaminophen with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one. You may need to shake the liquid before each use. Follow the directions on the medicine label.

The acetaminophen chewable tablet must be chewed thoroughly before you swallow it.

Make sure your hands are dry when handling the acetaminophen disintegrating tablet. Place the tablet on your tongue. It will begin to dissolve right away. Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing.

To use the acetaminophen effervescent granules, dissolve one packet of the granules in at least 4 ounces of water. Stir this mixture and drink all of it right away. To make sure you get the entire dose, add a little more water to the same glass, swirl gently and drink right away.

Do not take a acetaminophen rectal suppository by mouth. It is for use only in your rectum.

Wash your hands before and after inserting the suppository.

Try to empty your bowel and bladder just before using the acetaminophen suppository. Remove the outer wrapper from the suppository before inserting it. Avoid handling the suppository too long or it will melt in your hands.

For best results from the suppository, lie down and insert the suppository pointed tip first into the rectum. Hold in the suppository for a few minutes. It will melt quickly once inserted and you should feel little or no discomfort while holding it in. Avoid using the bathroom just after inserting the suppository.

Stop using acetaminophen and call your doctor if:

  • you still have a fever after 3 days of use
  • you still have pain after 7 days of use (or 5 days if treating a child)
  • you have a skin rash, ongoing headache, or any redness or swelling; or
  • if your symptoms get worse, or if you have any new symptoms

Urine glucose tests may produce false results while you are taking acetaminophen. Talk to your doctor if you are diabetic and you notice changes in your glucose levels during treatment.

Store acetaminophen at room temperature away from heat and moisture. The rectal suppositories can be stored at room temperature or in the refrigerator.

What happens if I overdose on Junior Strength Tylenol (Acetaminophen)?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver.

Seek emergency medical attention if you think you have used too much of this medicine.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

What happens if I miss a dose of Junior Strength Tylenol (Acetaminophen)?

Since acetaminophen is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

Sourced from everydayhealth.com


Disclaimer: This content including advice provides generic information only. It is in no way a substitute for qualified medical opinion. Always consult a specialist or your own doctor for more information. NDTV does not claim responsibility for this information.

Tags: , .

Leave a comment